Severe Neurological Signs Due to Hyponatremia in Patient with Acute Myeloid Leukemia; Ethiological Factors and Therapeutic Approach
Osman Yokus and Habip Gedik*
Department of Infectious Diseases and Clinical Microbiology, Ministry of Health Bakirköy Sadi Konuk Training and Research Hospital, Istanbul, Turkey
- *Corresponding Author:
- Habip Gedik
Infectious Diseases and Clinical Microbiology Physician
Department of Infectious Diseases and Clinical Microbiology
Ministry of Health Bakirköy Sadi Konuk Training and Research Hospital
E-mail: [email protected]
Received date: August 11, 2015 Accepted date: August 18, 2015 Published date: August 21, 2015
Citation: Yokus O, Gedik H (2015) Severe Neurological Signs Due to Hyponatremia in Patient with Acute Myeloid Leukemia; Ethiological Factors and Therapeutic Approach. J Blood Disord Transfus S5:001. doi:10.4172/2155-9864.1000S5-001
Copyright: © 2015 Yokus Y, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
28-year-old male patient with acute promyelocytic leukemia developed pneumonia subsequent to chemotherapy. Geotrichum capitatum was isolated from sputum. Patient was admitted to intensive care unit due to respiratuar distress. Linezolid, imipenem, caspofungin and parenteral nutrition therapy (PNT) were initiated. Caspofungin was changed to voriconazole due to widespread reticulonodular and consolidated areas in chest computed tomography. During follow-up at intensive care unit, confusion, hyperkinesia, agitation and rigidity developed due to severe hyponatremia (113 mEq/L). Blood and urine osmolality with hyponatremia indicated inappropriate ADH syndrome. Linezolid and TPN were discontinued and isotonic solution was administered. Hyponatremia and clinical symptoms associated with penumonia recovered after 15 days of follow-up under voriconazole therapy that was administered for one month.